Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 55, NWS Miami, FL

June 4, 2006Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 4, 2006, 4:24 PM EDT for Miami-Dade County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2006, 4:24 PM EDT (20:24 UTC)
Expired
Jun 4, 2006, 4:50 PM EDT
In force
26 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 23 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.4 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2006-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1066 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2006-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1066 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
858 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 042025
SVRMFL
FLC086-042115-
/O.NEW.KMFL.SV.W.0055.060604T2024Z-060604T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
424 PM EDT SUN JUN 4 2006

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME EAST CENTRAL MIAMI-DADE COUNTY IN SOUTH FLORIDA.

* UNTIL 515 PM EDT

* AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR KEY BISCAYNE...AND MOVING EAST AT 10 MPH.

* THE STORM WILL AFFECT...
  KEY BISCAYNE


SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

LAT...LON 2569 8027 2562 8025 2561 8003 2576 8013

$$

GARCIA
1 follow-up statement
000
WWUS52 KMFL 042050
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
448 PM EDT SUN JUN 4 2006

FLC086-042058-
/O.CAN.KMFL.SV.W.0055.000000T0000Z-060604T2115Z/
MIAMI-DADE FL-
448 PM EDT SUN JUN 4 2006

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL
MIAMI-DADE COUNTY IS CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORM THAT PROMPTED
THE WARNING HAS MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN 
CANCELLED. NEVERTHELESS...THIS STORM WAS STILL AFFECTING THE 
ADJACENT ATLANTIC COASTAL WATERS AND BISCAYNE BAY...THEREFORE HEAVY 
RAIN...FREQUENT LIGHTNING AND GUSTY WINDS COULD BE EXPERIENCE FOR 
THE NEXT HALF AN HOUR OR SO.

LAT...LON 2569 8027 2562 8025 2561 8003 2576 8013

$$

GARCIA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:33 PM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jun 4, 2:33 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
233 PM EDT SUN JUN 4 2006

.DISCUSSION...INTERESTING FEATURE TODAY IS WEAK FRONTAL BOUNDARY
TO THE NORTH WHICH MODELS INDICATE WILL DRIFT SOUTH AND ACTUALLY
CLEAR THE PENINSULA BY EARLY WEDNESDAY. TEMPERATURES WONT REALLY
COOL...HOWEVER WINDS WILL SHIFT TO MORE NORTHERLY AND POPS WILL GO
DOWN TO ABOUT NIL TUESDAY AND WEDNESDAY AS MOISTURE BECOMES
LIMITED TO A VERY SHALLOW LAYER NEAR THE SURFACE. THIS TYPE OF
FRONTAL FEATURE CERTAINLY UNUSUAL FOR THIS TIME OF YEAR...BUT
DEFINITELY NOT UNHEARD OF. DIGGING UPPER TROUGH SUPPORTS THIS
ACTIVITY. IN THE MEANTIME...WILL SEE SCATTERED SHOWERS AND STORMS
THROUGH THIS EVENING AND AGAIN ON MONDAY. GFS SHOWS OLD BOUNDARY
TRYING TO WORK ITS WAY BACK NORTH AND ACROSS SOUTH FLORIDA BY LATE
IN THE WEEK BRINGING THE RETURN OF DEEPER MOISTURE AND SCATTERED
SHOWERS/STORMS. TEMPERATURES WILL REMAIN ABOUT NORMAL. GFS MOS
GUIDANCE NUMBERS LOOK GOOD.

&&

.MARINE...WINDS/SEAS WILL REMAIN QUIET WITH WEAK SURFACE PRESSURE
FEATURES IN PLACE THROUGH THURSDAY. SOUTHEAST WINDS SHOULD BEGIN
TO INCREASE A BIT BY THE END OF THE WEEK.

&&

.FIRE WEATHER...NO PROBLEMS OR CONCERNS AS MOISTURE SHOULD REMAIN
FAIRLY HIGH...HOWEVER...WEDNESDAY MAY PRESENT SOME ISSUES IF DRY
AIR ALOFT MIXES TO THE SURFACE. WILL WATCH.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  72  89  72  89 /  30  30  20   5
FORT LAUDERDALE  74  89  73  88 /  20  30  20   5
MIAMI            74  90  74  90 /  20  30  20   5
NAPLES           73  87  72  89 /  10  20  10   5

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 4, 11:20 AM EDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1120 AM EDT SUN JUN 4 2006

FLZ063-066>075-051515-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
1119 AM EDT SUN JUN 4 2006

...SCATTERED THUNDERSTORMS THIS AFTERNOON EXCEPT ISOLATED ALONG WEST COAST AREAS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: WEST COAST SEA BREEZE SHOULD DEVELOP AND PUSH
ACROSS SOUTH FLORIDA THIS AFTERNOON AND THE EAST COAST SEA BREEZE
SHOULD REMAIN CLOSE TO THE EAST COASTAL AREAS OF SOUTH FLORIDA. THIS
WILL ALLOW FOR MOST THUNDERSTORM ACTIVITY TO BE OVER THE INTERIOR
AND EAST COAST AREAS OF SOUTH FLORIDA TODAY. THE MAIN IMPACTS FROM
THE STORMS WILL BE CLOUD TO GROUND LIGHTNING STRIKES, WIND GUSTS
UP TO 30 MPH AND LOCALLY HEAVY RAINFALL.

HAIL: THERE IS A SLIGHT RISK OF HAIL WITH THE THUNDERSTORMS THAT
DEVELOP ACROSS SOUTH FLORIDA THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION NOT LIKELY TO BE REQUIRED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

In the hours before

Local storm report, Jun 4, 3:13 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
313 PM EDT SUN JUN 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             PEMBROKE PINES          26.01N 80.34W
06/04/2006  E0.88 INCH       BROWARD            FL   NWS EMPLOYEE

&&

DG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 3:12 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade63 min
Jun 4, 3:19 PM EDTSevere Thunderstorm WarningMFLMiami-Dade56 min

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.